Alert archive / New Jersey / Special Marine Warnings in 2006
Special Marine Warning 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Apr 13, 2006, 5:30 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2006, 5:30 PM EDT (21:30 UTC)
- Expired
- Apr 13, 2006, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KPHI 132134
SMWPHI
ANZ450-132330-
/O.NEW.KPHI.MA.W.0013.060413T2130Z-060413T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT THU APR 13 2006
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
FROM SANDY HOOK TO MANASQUAN INLET, NJ OUT 20 NM OVER ATLANTIC
COASTAL WATERS
INCLUDING ATLANTIC HIGHLANDS...BELMAR...CLIFFWOOD BEACH...FAIR
HAVEN...MONMOUTH BEACH...PORT MONMOUTH...SANDY HOOK...SEA BRIGHT...
SOUTH AMBOY AND UNION BEACH
* UNTIL 730 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS JUST NORTH
OF SANDY HOOK...MOVING SOUTHEAST AT 20 MPH. THESE STORMS SHOULD GRAZE
THE NORTHERN COASTAL WATERS OF MONMOUTH COUNTY. FARTHER TO THE WEST,
A STRONG THUNDERSTORM WAS ABOUT TO ENTER MIDDLESEX COUNTY. THIS STORM
HAS HAD A HISTORY OF PRODUCING WIND GUSTS TO AROUND 35 TO 40 KNOTS.
IF THIS STORM MAINTAINS ITSELF...IT WILL GET PASS THROUGH THE MONMOUTH
COUNTY COASTAL WATERS BETWEEN 7 PM AND 730 PM. LASTLY NEWER STORMS HAVE
HAD A HISTORY OF DEVELOPING TODAY AHEAD OF THE MAIN STORMS. ONE SUCH
STORM IS CURRENTLY DEVELOPING JUST NORTHEAST OF NEW BRUNSWICK.
* THE FIRST STRONG THUNDERSTORM WILL BE NEAR
3 MILES NORTHEAST OF SANDY HOOK BY 535 PM EDT
7 MILES NORTHEAST OF ATLANTIC HIGHLANDS BY 545 PM EDT
8 MILES NORTHEAST OF SEA BRIGHT BY 555 PM EDT
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
LAT...LON 4060 7409 4057 7457 4018 7445 4002 7369
4050 7365
$$
TFGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 13, 3:10 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 13, 3:10 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 310 PM EDT THU APR 13 2006 .NEAR TERM /THIS EVENING/... SCATTERED CONVECTION IN CENTRAL PA WILL MOVE RAPIDLY EAST AND DIMINISH. WILL MAKE A LAST MINUTE DECISION ABOUT AN EVENING PERIOD FOR THIS. ALL SHOULD END RAPIDLY AFTER SUNSET. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... TONIGHT SHOULD BE ON THE TRANQUIL SIDE BEFORE THE NEXT IN A SERIES OF IMPULSES MOVES INTO THE AREA FROM THE GREAT LAKES. H5 S/W CROSSES OUR AREA DURING THE AFTERNOON SO WILL HAVE LIKE SHOWERS WITH THUNDER MENTIONED. CLOUDS AND PRECIP WILL LIMIT MAX TEMPS ALTHOUGH STILL AT OR ABOVE NORMAL. S/W MOVES OFF FRIDAY NIGHT WITH SOME CLEARING. FOR SATURDAY GENERAL CYCLONIC FLOW ALOFT WITH ANOTHER WEAKER WAVE MAY SET OFF SOME SHOWERS WILL COOL AIR ALOFT. && .LONG TERM /SUNDAY THROUGH THURSDAY /... YET ANOTHER S/W DROPS DOWN IN THE GENERAL NW FLOW ALOFT SO WILL AGAIN HAVE THE MENTION OF SHOWERS SUNDAY AFTERNOON INTO MONDAY. WILL NOT HAVE THUNDER MENTIONED WITH THIS SYSTEM. AFTER THIS SYSTEM A BREAK FOR A WHILE BEFORE THE NEXT IMPULSE DROPS DOWN FOR WEDNESDAY NIGHT/THURSDAY TIME FRAME. NORMAL OR BELOW TEMPS FOR SUNDAY NIGHT AND MONDAY WILL REBOUND FOR THE MID WEEK. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE TAF VALID PERIOD OF 18Z FRIDAY. SCATTERED CUMULUS COULD BE LOCALLY BROKEN THIS AFTERNOON AND PERHAPS SPAWN A LOCALIZED SHOWER, OR EVEN THUNDERSTORM, AS A WEAK SHORT WAVE RIDES PAST THE REGION AND ACTS ON THE UNSTABLE AIR OVER THE REGION. CERTAINLY, DIURNAL HEATING IS MAXIMIZED AT THIS TIME. THESE LOWER CLOUDS SHOULD FADE RAPIDLY TOWARD OR JUST AFTER DARK, PERHAPS WITH SOME SCATTERED HIGH-BASED STRATOCUMULUS OR LOW ALTOCUMULUS AT TIMES EARLY TONIGHT. THEN, AS MOISTURE POOLS IN THE WARM ADVECTION AHEAD OF THE NEXT LOW/WARM FRONT LATE TONIGHT AND MONDAY MORNING, MID CLOUDS ARE INDICATED ON BUFKIT, AND THIS IS ACCEPTED AS A LOW LEVEL SOUTHWESTERLY FLOW RESUMES. STATISTICAL GUIDANCE INDICATES GROWING SHOWER CHANCES, WITH PERHAPS SOME EMBEDDED THUNDERSTORMS, FOR FRIDAY AFTERNOON, SO A TEMPO GROUP WAS INTRODUCED FOR SHOWERS AROUND MIDDAY FRIDAY. IF SOME RADIATION IS ABLE TO OCCUR LATER TONIGHT, THEN ITS POSSIBLE THAT SOME LIGHT FOG COULD FORM, BUT IT WAS FELT THAT CLOUDS WOULD INCREASE AND PRECLUDE THIS POSSIBILITY FOR THE MOST PART. BUT, THE NEXT SHIFT MAY WISH TO CONSIDER SOME FOG LATER TONIGHT FOR THE 00Z TAFS. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... CLOUDS AND SCATTERED TO NUMEROUS SHOWERS FRIDAY INTO FRIDAY EVENING WILL PROVIDE SOME WETTING, WITH PERHAPS A COUPLE TENTHS OF AN INCH. RAPID DRYING SHOULD FOLLOW THIS, HOWEVER, FOR SATURDAY, OUTSIDE OF ANY ISOLATED SHOWERS SATURDAY AFTERNOON. IT APPEARS AT THIS POINT, HOWEVER, THAT MINIMUM RELATIVE HUMIDITIES SATURDAY AFTERNOON ARE NOT LIKELY TO REACH THRESHOLDS. && .HYDROLOGY... SERIES OF PRECIPITATION EVENTS WILL HELP THE LOW STREAMFLOWS BUT NO SIGNIFICANT RISES ARE EXPECTED ON AREA WATERWAYS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT/LONG TERM...ZEV AVIATION/MARINE.../ FIRE WEATHER.../ HYDROLOGY...WN
Hazardous weather outlook, Apr 13, 4:10 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 AM EDT THU APR 13 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-140900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 410 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 13, 3:09 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 309 PM EDT THU APR 13 2006 DEZ003-004-MDZ019-020-132115- INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...EASTON... DENTON 309 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORM MIGHT AFFECT EXTREME SOUTHERN TALBOT AND CAROLINE COUNTIES AND POSSIBLY SUSSEX COUNTY DELAWARE... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS FOLLOWING A VERY STRONG THUNDERSTORM THAT WAS ENTERING CALVERT COUNTY MARYLAND AS OF 3 PM THIS AFTERNOON. IT WAS MOVING EAST AT 40 MPH AND WITH THE PRESENT MOTION WOULD PASS ACROSS OR JUST SOUTH OF SOUTHERN SECTIONS OF TALBOT AND CAROLINE COUNTIES BETWEEN 345 PM AND 415 PM. PEOPLE IN TRAPPE, PRESTON AND FEDERALSBURG SHOULD REMAIN ALERT FOR THREATENING WEATHER. IF IT COULD MAINTAIN ITSELF ACROSS THE SOUTHERN TIER OF SUSSEX COUNTY DELAWARE BETWEEN 415 PM AND 515 PM. THIS WOULD AFFECT LOCATIONS SUCH AS LAUREL, SEAFORD, MILFORD AND LONG NECK. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH. THIS STORM COULD BECOME SEVERE AND PLEASE WATCH FOR POSSIBLE WARNINGS. A SPECIAL MARINE WARNING IS IN EFFECT FOR COASTAL WATERS OF CHESAPEAKE BAY FROM ST MICHAELS SOUTHWARD. IF YOU SEE THREATENING WEATHER PLEASE HEAD INDOORS QUICKLY.
Special weather statement, Apr 13, 3:21 PM EDT, 2 hours 9 minutes before
PAZ054-132100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 321 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORM MOVING INTO CARBON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS FOLLOWING A VERY STRONG THUNDERSTORM THAT WAS CLOSING IN ON HAZELTON AND SHOULD CROSS INTO WESTERN CARBON COUNTY BY 345 PM. STORMS OF THIS INTENSITY TODAY HAVE HAD A HISTORY OF PRODUCING PEA TO SMALL MARBLE SIZE HAIL AND WIND GUSTS TO 40 TO 45 MPH. CLOUD TO GROUND LIGHTNING HAVE ALSO ACCOMPANIED THE STORMS. PEOPLE IN WESTERN CARBON COUNTY SHOULD REMAIN ALERT FOR THREATENING WEATHER. THIS STORM COULD BECOME SEVERE AND PRODUCE LARGER HAIL. PLEASE WATCH FOR POSSIBLE WARNINGS. IF YOU SEE THREATENING WEATHER PLEASE HEAD INDOORS QUICKLY. TFG
Special weather statement, Apr 13, 3:53 PM EDT, 1 hour 37 minutes before
PAZ054-055-061-062-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO MONROE COUNTY AND THE LEHIGH VALLEY... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS FOLLOWING A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS FROM EASTERN CARBON COUNTY WESTWARD INTO THE MIDDLE SUSQUEHANNA VALLEY. THIS CLUSTER IS MOVING SOUTHEAST AND WILL START AFFECTING MONROE COUNTY AND THE LEHIGH VALLEY BETWEEN NOW AND 5 PM. STORMS OF THIS INTENSITY TODAY HAVE HAD A HISTORY OF PRODUCING PEA TO SMALL MARBLE SIZE HAIL AND WIND GUSTS TO 40 TO 45 MPH. CLOUD TO GROUND LIGHTNING HAVE ALSO ACCOMPANIED THE STRONGER STORMS. THE STRONGEST STORM IN THE BUNCH AS OF 350 PM WILL MOVE ACROSS EXTREME SOUTHWESTERN MONROE AND NORTHWESTERN NORTHAMPTON COUNTIES. EVERYBODY SHOULD REMAIN ALERT FOR THREATENING WEATHER. IF YOU SEE THREATENING WEATHER PLEASE HEAD INDOORS QUICKLY. TFG
Special weather statement, Apr 13, 4:25 PM EDT, 1 hour 5 minutes before
NJZ007-009-PAZ060-061-062-069-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 425 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO THE EASTERN LEHIGH VALLEY AND THEN NORTHWESTERN NEW JERSEY AND BUCKS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS FOLLOWING A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS ACROSS THE POCONOS AND UPPER LEHIGH VALLEY. AS OF 425 PM THE STRONGEST STORM WAS ON THE MONROE AND NORTHAMPTON COUNTY LINE BETWEEN BRODHEADSVILLE AND WIND GAP. THE STORMS CONTINUE TO MOVE SOUTHEAST AT ABOUT 30 MPH. WITH THE PRESENT MOTION THIS STRONG THUNDERSTORM WILL AFFECT EASTERN PARTS OF NORTHAMPTON COUNTY SUCH AS BELFAST AND STOCKERTOWN AND SOUTHWESTERN PARTS OF WARREN COUNTY SUCH AS ALPHA AND PHILLIPSBURG. THUNDERSTORMS OF THIS INTENSITY HAVE HAD A HISTORY OF PRODUCING PEA TO SMALL MARBLE SIZE HAIL AND WIND GUSTS TO 40 TO 45 MPH. CLOUD TO GROUND LIGHTNING HAVE ALSO ACCOMPANIED THE STRONGER STORMS. THE STORMS MAY MOVE INTO SECTIONS OF NORTHERN BUCKS AND HUNTERDON COUNTIES AFTER 5 PM. A FEW WEAKER SHOWERS AND THUNDERSTORMS WERE ALSO AFFECTING BERKS COUNTY. EVERYBODY SHOULD REMAIN ALERT FOR THREATENING WEATHER. IF YOU SEE THREATENING WEATHER PLEASE HEAD INDOORS QUICKLY. TFG
Special weather statement, Apr 13, 4:25 PM EDT, 1 hour 5 minutes before
NJZ007-009-PAZ060-061-062-069-132200- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 425 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORMS MOVING INTO THE EASTERN LEHIGH VALLEY AND THEN NORTHWESTERN NEW JERSEY AND BUCKS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS FOLLOWING A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS ACROSS THE POCONOS AND UPPER LEHIGH VALLEY. AS OF 425 PM THE STRONGEST STORM WAS ON THE MONROE AND NORTHAMPTON COUNTY LINE BETWEEN BRODHEADSVILLE AND WIND GAP. THE STORMS CONTINUE TO MOVE SOUTHEAST AT ABOUT 30 MPH. WITH THE PRESENT MOTION THIS STRONG THUNDERSTORM WILL AFFECT EASTERN PARTS OF NORTHAMPTON COUNTY SUCH AS BELFAST AND STOCKERTOWN AND SOUTHWESTERN PARTS OF WARREN COUNTY SUCH AS ALPHA AND PHILLIPSBURG. THUNDERSTORMS OF THIS INTENSITY HAVE HAD A HISTORY OF PRODUCING PEA TO SMALL MARBLE SIZE HAIL AND WIND GUSTS TO 40 TO 45 MPH. CLOUD TO GROUND LIGHTNING HAVE ALSO ACCOMPANIED THE STRONGER STORMS. THE STORMS MAY MOVE INTO SECTIONS OF NORTHERN BUCKS AND HUNTERDON COUNTIES BY 5 PM. A FEW WEAKER SHOWERS AND THUNDERSTORMS WERE ALSO AFFECTING BERKS COUNTY. EVERYBODY SHOULD REMAIN ALERT FOR THREATENING WEATHER. IF YOU SEE THREATENING WEATHER PLEASE HEAD INDOORS QUICKLY. TFG
Special weather statement, Apr 13, 4:57 PM EDT, 33 minutes before
NJZ009-010-132215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 457 PM EDT THU APR 13 2006 ...STRONG THUNDERSTORM OVER HUNTERDON COUNTY... A THUNDERSTORM WITH FREQUENT LIGHTNING...PEA TO SMALL MARBLE SIZE HAIL AND WIND GUSTS POSSIBLY AS STRONG AS 40 TO 50 MPH WAS MOVING ACROSS CENTRAL HUNTERDON COUNTY NEAR CLINTON. THIS STORM IS MOVING EAST AT 30 MPH AND WILL MOVE CLOSE TO WHITE HOUSE STATION AND THEN ENTER SOMERSET COUNTY IN BRANCHBURG TOWNSHIP. IF IT MAINTAINS ITSELF IT WILL ALSO AFFECT RARITAN AND SOMERVILLE DURING THE NEXT HOUR. EVERYBODY SHOULD REMAIN ALERT FOR THREATENING WEATHER. IF YOU SEE THREATENING WEATHER PLEASE HEAD INDOORS QUICKLY. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:44 PM EDT | Special Marine Warning | PHI | 61 min | |
| Apr 13, 6:56 PM EDT | Special Marine Warning | PHI | 2 hr |
Nearby
Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.